MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number 4700
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report pertains to two jagtome revolution pro rx 39 and an extractor pro retrieval balloon used in the same procedure.It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the physician unintentionally cannulated the pancreatic duct three times, but was able to successfully cannulate the common bile duct.Contrast was injected and a normal common bile duct was visualized.The sphincterotome was then pulled back to perform sphincterotomy.The physician had the insulated portion of the cut wire traversing the ampulla orifice but continued to apply upward force and cautery.There was bleeding beyond the ampulla throughout the rest of the case.The physician then removed the sphincterotome and an extractor pro retrieval balloon was advanced over the guidewire without difficulty until he entered the proximal cbd at which point he was not able to advance the balloon any further.Eventually, the balloon was removed and while waiting for the next balloon the physician lost access to the cbd.The guidewire was removed and another sphincterotome of the same kind was opened and prepared by the surgical technician.The physician advanced the second sphincterotome and injected contrast.X-ray image showed the contrast spreading outside the common bile duct.The sphincterotome, guidewire and endoscope were removed from the patient and the procedure was aborted.It was reported that the patient's bleeding and perforation healed on its own without intervention and the patient is in good condition.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to confirm the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e2114 captures the reportable event of perforation.

Brand Name
EXTRACTOR PRO RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19336228
Report Number3005099803-2024-02135
Device Sequence Number11408545
Product Code FGE
UDI-Device Identifier08714729790266
UDI-Public08714729790266
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4700
Device Catalogue Number4700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown